UPDATE: medication changes!

View previous topic View next topic Go down

UPDATE: medication changes!

Post by wmdkitty on Thu Oct 22, 2009 9:35 am

We upped the buspirone and added concerta.

I now have an attention span greater than five minutes, and far less anxiety.

Now, WHY am I still up?
avatar
wmdkitty

Posts : 625
Join date : 2009-04-05
Location : Bellingham, WA

http://itsmyworldcanthasnotyours.blogspot.com/

Back to top Go down

Re: UPDATE: medication changes!

Post by allthegoodnamesweretaken on Thu Oct 22, 2009 11:26 am

I recently completed a tapering off of effexor, hopefully in another week or so, I will be able to go a day without having migranes.

all
avatar
allthegoodnamesweretaken

Posts : 2700
Join date : 2009-04-01
Location : Some where in middle america

Back to top Go down

Re: UPDATE: medication changes!

Post by LeahOne on Thu Oct 22, 2009 3:26 pm

Maybe I should just stay on the citalopram and not switch over to effexor?

LeahOne

Posts : 135
Join date : 2009-04-02

Back to top Go down

Re: UPDATE: medication changes!

Post by DotNotInOz on Thu Oct 22, 2009 3:35 pm

I've read that a gluten-free diet sometimes eliminates migraines. I wonder if there's something to that.

Going gluten-free brought about a dramatic improvement in my chronic sinus trouble. Avoiding wheat and its close relatives isn't easy or fun, but it sure has made a difference for me.
avatar
DotNotInOz

Posts : 2795
Join date : 2009-04-02
Location : St Louis MO burb

Back to top Go down

Re: UPDATE: medication changes!

Post by wmdkitty on Thu Oct 22, 2009 5:00 pm

@Dot -- I already have to maintain a dairy-free diet, and it seems like every time I turn around, I'm adding another item to the "DO NOT EAT" list.
avatar
wmdkitty

Posts : 625
Join date : 2009-04-05
Location : Bellingham, WA

http://itsmyworldcanthasnotyours.blogspot.com/

Back to top Go down

Re: UPDATE: medication changes!

Post by DotNotInOz on Thu Oct 22, 2009 6:29 pm

I can relate, Kitty.

I discovered that I feel significantly better if I avoid gluten, dairy and cane sugar, the three most common food allergens.

Just try eating much of anything you don't cook from scratch when you're attempting to avoid all three!

Occasionally, I say the hell with it and join my husband in a really good pizza. There's a place not far from us which makes New York-style pizza that's worth my feeling rotten for a few days after eating it. Life is too short not to be foolhardy on occasion even though you know you'll pay for it later.
avatar
DotNotInOz

Posts : 2795
Join date : 2009-04-02
Location : St Louis MO burb

Back to top Go down

Re: UPDATE: medication changes!

Post by wmdkitty on Thu Oct 22, 2009 6:58 pm

Eliminating gluten would, unfortunately, eliminate a good portion of what I can still eat.
avatar
wmdkitty

Posts : 625
Join date : 2009-04-05
Location : Bellingham, WA

http://itsmyworldcanthasnotyours.blogspot.com/

Back to top Go down

Re: UPDATE: medication changes!

Post by allthegoodnamesweretaken on Fri Oct 23, 2009 1:03 pm

LeahOne wrote:Maybe I should just stay on the citalopram and not switch over to effexor?

That is up to you, really. When coming off of effexor, 78% of people have side effects that range from minor, to sever. The sever withdraw effects mimic MS. This is not even information that Dr. are given about the medication all the time.

I'd do some research into it before I made a decision.

all
avatar
allthegoodnamesweretaken

Posts : 2700
Join date : 2009-04-01
Location : Some where in middle america

Back to top Go down

Re: UPDATE: medication changes!

Post by gillyflower on Fri Oct 23, 2009 5:11 pm

I took effexor for a while, maybe 15 years ago, but I took a very, very small dose and my doctor, who was also a good friend, had me quit very slowly over a matter of time. Maybe because of that, I didn't have any side affects.

The drug worked well for me.

_________________
Live a good life. If there are gods and they are just, then they will not care how devout you have been, but will welcome you based on the virtues you have lived by. If there are gods, but unjust, then you should not want to worship them. If there are no gods, then you will be gone, but will have lived a noble life that will live on in the memories of your loved ones. Marcus Aurelius
avatar
gillyflower
Admin
Admin

Posts : 3400
Join date : 2009-04-01

Back to top Go down

Re: UPDATE: medication changes!

Post by allthegoodnamesweretaken on Fri Oct 23, 2009 5:29 pm

I was on 150 mg for 2 years. I switched from the name brand to the generic, which gave me migraines. I think did a step down, first to 112.5 then 75 then 37.5 then nothing at all. Each step was a week, long.

What I am finding out is that it aggravated a case of hypertension in the process, so now that I have been off for a couple of weeks, I have started taking meds for bp.

I'm not going to try to tell anyone anything. This is just my experience so far.

all
avatar
allthegoodnamesweretaken

Posts : 2700
Join date : 2009-04-01
Location : Some where in middle america

Back to top Go down

Re: UPDATE: medication changes!

Post by gillyflower on Fri Oct 23, 2009 5:49 pm

Me, too, about the not telling anyone what to do, just relating my experience. I took 75 then cut to 37.5. I went after your last step, All, at my doctor's suggestion, to taking it every other day and that lasted a month or two. She had me step down much slower than you did, not doing it for a week but for a month. By the end, I'm sure I was forgetting to take it every other day so I didn't much notice anything happening when I quit.

_________________
Live a good life. If there are gods and they are just, then they will not care how devout you have been, but will welcome you based on the virtues you have lived by. If there are gods, but unjust, then you should not want to worship them. If there are no gods, then you will be gone, but will have lived a noble life that will live on in the memories of your loved ones. Marcus Aurelius
avatar
gillyflower
Admin
Admin

Posts : 3400
Join date : 2009-04-01

Back to top Go down

Re: UPDATE: medication changes!

Post by Willowcreek70633 on Sun Oct 25, 2009 11:09 am

D Hey Kitty? Remember what Nay ho tze was suggesting on the other thread hon? Something about diet & ???? oh damn...brb! B6 vitamins? Laughing

You feeling better? Getting back into the swing of life? This is very Excellent news, btw, Kitty! Rooting for ya! cheers
avatar
Willowcreek70633
Moderator
Moderator

Posts : 816
Join date : 2009-05-28
Location : SWLA

Back to top Go down

Re: UPDATE: medication changes!

Post by wmdkitty on Sun Oct 25, 2009 4:37 pm

I'm feeling a bit more, ah, "human" as it were.

I now have an attention span longer than five minutes!
avatar
wmdkitty

Posts : 625
Join date : 2009-04-05
Location : Bellingham, WA

http://itsmyworldcanthasnotyours.blogspot.com/

Back to top Go down

Re: UPDATE: medication changes!

Post by Beautiful_Dreamer on Thu Nov 26, 2009 9:10 pm

That's great, WMD! I wish my attention span were longer. It's especially good that your anxiety is lessened...I know how awful it can be when you are so anxious and can't focus...other people try to help in those situations and they mean well but it's not always so simple.

Dot, what kind of sinus issues did you have? I have sinus issues from hell, so any advice would be great! Do yours get worse certain times of the year, or certain places you go? Mine were much worse in North Carolina than they are in Georgia for some reason.

As for going off/getting on meds or eating...seriously, you have to do what is right for you and your doctor. I dropped off of a med too quickly once and had suicidal ideations...I don't wish that on anyone! I don't really have any diet restrictions other than alcohol, but I did gain a lot of weight on one of my former meds, and so that is something to consider too. Has anyone else had the weight gain? I was nearly too fat to fit in my wedding dress...Sad

I'm on 100mg Lamictal (lamotrigine) 2x a day, 300mg Seroquel (quetiapine), 150mg Wellbutrin (bupropion) 2x a day, and 40mg Prozac (fluoxetine). I figured I'd put the generic names for people in other countries that don't use the same brand names.
avatar
Beautiful_Dreamer

Posts : 131
Join date : 2009-08-18
Location : Georgia

http://theprozacqueen.wordpress.com

Back to top Go down

Re: UPDATE: medication changes!

Post by wmdkitty on Fri Nov 27, 2009 12:23 am

We've turned up the Concerta, now. I now officially have an attention span!
avatar
wmdkitty

Posts : 625
Join date : 2009-04-05
Location : Bellingham, WA

http://itsmyworldcanthasnotyours.blogspot.com/

Back to top Go down

Re: UPDATE: medication changes!

Post by Sponsored content


Sponsored content


Back to top Go down

View previous topic View next topic Back to top

- Similar topics

 
Permissions in this forum:
You cannot reply to topics in this forum